Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 32, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Nov 8, 2010, 2:38 PM CST for 5 counties in Kansas. It took effect at Nov 9, 2010, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2010, 2:38 PM CST (20:38 UTC)
- In effect from
- Nov 9, 2010, 11:00 AM CST
- Expired
- Nov 9, 2010, 4:59 PM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Gray County, KS, Haskell County, KS, Meade County, KS, Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 82 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3410 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742 WWUS73 KDDC 082038 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 238 PM CST MON NOV 8 2010 ...STRONG SOUTHWEST WINDS EXPECTED TUESDAY AFTERNOON... .SURFACE LOW PRESSURE IS EXPECTED TO INTENSIFY ACROSS NORTHWEST KANSAS TUESDAY AFTERNOON. SOUTH OF THE LOW...STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BY LATE MORNING AND PERSIST INTO THE EVENING. KSZ076-077-085>087-090545- /O.NEW.KDDC.WI.Y.0032.101109T1700Z-101110T0000Z/ HASKELL-GRAY-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 238 PM CST MON NOV 8 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. * THE HIGH WINDS ARE EXPECTED TO BE FROM 11 AM TO 6 PM. THE VERY STRONGEST WINDS MAY OCCUR IN THE WARMEST PART OF THE DAY BETWEEN 2 PM AND 5 PM. * WINDS WILL BE FROM THE SOUTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS: TRAVEL ON EAST-WEST ROADS AND HIGHWAYS WILL BE DIFFICULT DUE TO STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
340 WWUS73 KDDC 090315 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 915 PM CST MON NOV 8 2010 ...STRONG WINDS FROM THE SOUTHWEST ARE EXPECTED TUESDAY AFTERNOON... .SURFACE LOW PRESSURE WILL INTENSIFY ACROSS NORTHWEST KANSAS AND EASTERN COLORADO TUESDAY AFTERNOON. THIS WILL TIGHTEN UP THE PRESSURE GRADIENT ACROSS SOUTHWESTERN KANSAS AND RESULT IN STRONG SOUTHWEST WINDS DURING THE LATE MORNING AND THROUGHOUT THE AFTERNOON. KSZ076-077-085>087-091100- /O.CON.KDDC.WI.Y.0032.101109T1700Z-101110T0000Z/ HASKELL-GRAY-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 915 PM CST MON NOV 8 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. * HIGH WINDS ARE EXPECTED FROM 11 AM TO 6 PM CST TUESDAY. THE STRONGEST WINDS SHOULD OCCUR 2 PM AND 5 PM CST. * WINDS WILL BE FROM THE SOUTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS: TRAVEL ON EAST-WEST ROADS AND HIGHWAYS WILL BE DIFFICULT DUE TO STRONG CROSS WINDS, ESPECIALLY NEAR WIND BREAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 12
718 WWUS73 KDDC 091018 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 418 AM CST TUE NOV 9 2010 ...STRONG WINDS FROM THE SOUTHWEST ARE EXPECTED TUESDAY AFTERNOON... .DEEPENING SURFACE LOW PRESSURE OVER EASTERN COLORADO TODAY WILL RESULT IN A TIGHTENING PRESSURE GRADIENT ACROSS SOUTHWESTERN KANSAS. THIS WILL RESULT IN STRONG SOUTHWEST WINDS DURING THE LATE MORNING AND THROUGHOUT THE AFTERNOON. KSZ076-077-085>087-091800- /O.CON.KDDC.WI.Y.0032.101109T1700Z-101110T0000Z/ HASKELL-GRAY-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 418 AM CST TUE NOV 9 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * STRONG WINDS ARE EXPECTED FROM 11 AM TO 6 PM CST TODAY. THE STRONGEST WINDS SHOULD OCCUR 2 PM AND 5 PM CST. * SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: TRAVEL ON EAST-WEST ROADS AND HIGHWAYS WILL BE DIFFICULT DUE TO STRONG CROSS WINDS ESPECIALLY AROUND GRAIN ELEVATORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
273 WWUS73 KDDC 091650 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1050 AM CST TUE NOV 9 2010 ...STRONG WINDS FROM THE SOUTHWEST ARE EXPECTED THIS AFTERNOON... .A DEEPENING SURFACE LOW PRESSURE OVER EASTERN COLORADO TODAY WILL RESULT IN A TIGHTENING PRESSURE GRADIENT ACROSS SOUTHWESTERN KANSAS. THIS WILL RESULT IN STRONG SOUTHWEST WINDS DURING THE LATE AFTERNOON. KSZ076-077-085>087-100000- /O.CON.KDDC.WI.Y.0032.101109T1700Z-101110T0000Z/ HASKELL-GRAY-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 1050 AM CST TUE NOV 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * STRONG WINDS ARE EXPECTED TO CONTINUE UNTIL PM CST TONIGHT. THE STRONGEST WINDS SHOULD OCCUR 2 PM AND 5 PM CST. * SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS: TRAVEL ON EAST-WEST ROADS AND HIGHWAYS WILL BE DIFFICULT DUE TO STRONG CROSS WINDS ESPECIALLY AROUND GRAIN ELEVATORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SUGDEN
116 WWUS73 KDDC 092259 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 459 PM CST TUE NOV 9 2010 KSZ076-077-085>087-100000- /O.CAN.KDDC.WI.Y.0032.000000T0000Z-101110T0000Z/ HASKELL-GRAY-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 459 PM CST TUE NOV 9 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. STRONG WINDS ARE NO LONGER EXPECTED THIS AFTERNOON AND WILL REMAIN BELOW WIND ADVISORY CRITERIA. $$ 06
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Nov 8, 3:43 AM CST, 10 hours 55 minutes earlier.
Area forecast discussion, Nov 8, 3:43 AM CST, 10 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 343 AM CST MON NOV 8 2010 .DISCUSSION... DAYS 1-2... 00Z UPPER AIR ANALYSIS SHOWED A COMPACT FAST MOVING SHORTWAVE OVER THE CENTRAL HIGH PLAINS. THIS WAVE HAS MOVED INTO THE UPPER MIDWEST PER WATER VAPOR IMAGERY. AT THE SURFACE...SURFACE OBS SHOW THAT THE LEE SIDE TROUGH WAS GETTING NUDGED OUT INTO WESTERN KANSAS WITH THE PASSAGE OF THE SHORTWAVE. FARTHER WEST A FAIRLY STOUT UPPER LEVEL SHORTWAVE WAS DIGGING INTO THE WESTERN STATES AS EVIDENT WITH THE 130 KNOT JET ON THE WEST SIDE OF IT AND 100 METER HEIGHT FALLS EVIDENT OVER KSFO. AS SHORTWAVE RIDGING MOVES EAST OF THE REGION AND THE WESTERN SYSTEM CONTINUES TO MOVE INTO THE INTERMOUNTAIN WEST...THE LEE SIDE TROUGH OVER WESTERN KANSAS WILL BECOME REESTABLISHED OVER FAR EASTERN COLORADO THIS AFTERNOON. WINDS WILL GRADUALLY INCREASE OVER SOUTHWEST KANSAS ESPECIALLY THIS AFTERNOON. NAM 800 MB WIND PROGS SHOW THE WINDS INCREASING TO 25 KNOTS BETWEEN 18 AND 21Z. WITH AFTERNOON HIGH TEMPS RISING INTO THE UPPER 70S/AROUND 80...RELATIVE HUMIDITY WILL BE FALLING TO AT OR BELOW 15 PERCENT. IT APPEARS THE AREA MOST LIKELY TO SEE RED FLAG CRITERIA SHOULD BE WEST OF DODGE CITY AND GENERALLY SOUTH OF A LINE FROM ELKHART TO GARDEN CITY AND MEADE. ON TUESDAY THE UPPER WAVE WILL BE MOVING OUT OVER THE FRONT RANGE. SURFACE DEWPOINTS WILL BE INCREASING AHEAD OF THIS WAVE WITH A DRYLINE FORMING ACROSS SOUTHWEST KANSAS DURING THE AFTERNOON. HIGH TEMPERATURES WILL BE A LITTLE MORE TRICKY ON TUESDAY AS SOUTHWESTERLY DOWNSLOPE WINDS BEHIND THE DRYLINE WILL BE TEMPERED BY LOWERING HEIGHTS/THICKNESS. WE COULD BE APPROACHING RED FLAG CONDITIONS AGAIN ON TUESDAY AS RELATIVE HUMIDITY LEVELS FALL DURING THE AFTERNOON. WINDS WILL BE QUITE STRONG BEHIND THE DRYLINE. A WIND ADVISORY MAY ALSO BE NEEDED. DAYS 3-7... MEDIUM RANGE MODELS INDICATE AN UPPER LEVEL S/WAVE TROUGH...EMBEDDED WITHIN A BROADER LARGE SCALE TROUGH...DIGGING SOUTHEAST DEEP INTO THE DESERT SOUTHWEST THURSDAY BEFORE TURNING EAST AND TRACKING ACROSS THE CENTRAL AND SOUTH PLAINS FRIDAY. THIS VIGOROUS SYSTEM WILL BE THE CATALYST FOR POSSIBLE PRECIP DEVELOPMENT ACROSS PORTIONS OF WESTERN KANSAS THURSDAY AND FRIDAY. AN ATTENDANT COLD FRONT IS PROJECTED TO PUSH SOUTHEAST INTO WESTERN KANSAS DURING THE DAY THURSDAY WHILE AMPLE LOW LEVEL MOISTURE ADVECTS NORTH INTO SOUTH CENTRAL AND PORTIONS OF SOUTHWEST KANSAS JUST AHEAD OF THE BOUNDARY. STRONG UPPER LEVEL SUPPORT WILL BE PRESENT AS A STRONG UPPER LEVEL JET STREAKS NORTHEAST OUT OF THE APPROACHING TROUGH AND CLIMBS ACROSS CENTRAL AND PORTIONS OF WESTERN KANSAS JUST AS THE COLD FRONT IS PROGGED TO MOVE ACROSS THE CWA. AS A RESULT, SHOWERS AND A FEW ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT AS IT PUSHES ACROSS THE FA LATE THURSDAY INTO THURSDAY NIGHT. THIS WILL PLACE THE BEST CHANCE FOR PRECIP GENERALLY ACROSS THE SOUTHEASTERN THIRD OF THE FA FROM LATE THURSDAY AFTERNOON THROUGH FRIDAY MORNING. WILL KEEP LIKELY POPS IN ACROSS OUR SOUTHEASTERN ZONES WITH POPS GRADUALLY TAPERING OFF TO THE NORTH AND WEST. ANY PRECIP CHANCES WILL END BY FRIDAY NIGHT AS THE UPPER LEVEL S/WAVE LIFTS NORTHEAST INTO THE GREAT LAKES REGION. HIGH TEMPERATURES MAY BE A CHALLENGE THURSDAY AS THE TIMING AND POSITIONING OF THE COLD FRONT IS STILL IN QUESTION SOMEWHAT. REGARDLESS, THE WARMEST HIGHS ARE EXPECTED ACROSS THE SOUTHEASTERN PORTION OF THE CWA WHERE H85 TEMPERATURES ARE FORECAST TO REACH NEAR TO JUST ABOVE 10C JUST AHEAD OF THE FRONTAL BOUNDARY. TEMPERATURES AT H85 ARE SHOWN TO BE JUST ABOVE 0C BY THE FASTER GFS SOLUTION AND NEAR 8C BY THE ECMWF ACROSS NORTHWESTERN PORTIONS OF THE CWA BEHIND THE FRONT. STILL, EXPECT THE COOLEST TEMPERATURES IN THE MORE NORTHWESTERN ZONES WITH HIGHS IN THE 40S(F) TO THE LOWER 50S(F) TO THE WARMEST IN THE SOUTHEAST WITH HIGHS POSSIBLY IN THE LOWER 60S(F). TEMPERATURES WILL BE MUCH COOLER THURSDAY AND FRIDAY AS A LOW LEVEL NORTHERLY FLOW SETS UP ACROSS WESTERN KANSAS IN WAKE OF THE COLD FROPA THURSDAY ADVECTING IN MUCH COOLER AIR. TEMPERATURES ARE EXPECTED TO BE BELOW NORMAL THROUGH FRIDAY AS A RESULT. PLAN NO SIGNIFICANT CHANGES TO TEMPERATURES. && .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL AT ALL TAF SITES THROUGH LATE THIS EVENING. A LEE SIDE TROUGH OF LOW PRESSURE EDGING EAST INTO FAR WESTERN KANSAS THIS MORNING WILL RETREAT BACK INTO EASTERN COLORADO BY THIS AFTERNOON. AS A RESULT, VERY LIGHT WEST TO SOUTHWEST WINDS THIS MORNING WILL BECOME MORE SOUTHERLY AND GRADUALLY STRENGTHEN THROUGH LATE THIS AFTERNOON 10 TO 20KT. && .PRELIMINARY POINT TEMPS/POPS... DDC 79 45 77 36 / 0 0 0 10 GCK 80 40 75 33 / 0 0 10 10 EHA 81 43 72 32 / 0 0 0 10 LBL 81 41 76 34 / 0 0 0 10 HYS 78 45 74 36 / 0 0 0 10 P28 76 47 73 41 / 0 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING FOR KSZ063-075>077-084>087. && FN02/35
Hazardous weather outlook, Nov 8, 5:01 AM CST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 501 AM CST MON NOV 8 2010 KSZ030-031-043>046-061>066-074>081-084>090-091100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 501 AM CST MON NOV 8 2010 /401 AM MST MON NOV 8 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT LOW RELATIVE HUMIDITIES AND INCREASING SOUTHERLY WINDS WILL COMBINE TO CREATE EXTREME FIRE DANGER CONDITIONS AGAIN THIS AFTERNOON. THE AREA THAT WILL SEE THE GREATEST THREAT FOR WILDFIRES WILL BE SOUTH OF A LINE FROM ELKHART TO GARDEN CITY AND MEADE. FIRE DEPARTMENT PERSONNEL SHOULD BE ON THE ALERT FOR POTENTIAL WILDFIRES THIS AFTERNOON. OUTDOOR BURNING SHOULD BE POSTPONED UNTIL MORE FAVORABLE CONDITIONS PREVAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO SOUTHWEST KANSAS AGAIN ON TUESDAY. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH RELATIVE HUMIDITIES FALLING TO NEAR 15 PERCENT. THE AREA WITH THE LOWEST HUMIDITIES WILL GENERALLY BE WEST OF HIGHWAY 283. THUNDERSTORMS WILL BE POSSIBLE ALONG A COLD FRONT AS IT MOVES THROUGH SOUTH CENTRAL AND SOUTHWEST KANSAS ON THURSDAY. THUNDERSTORMS WILL BE POSSIBLE IN THE AREA AROUND PRATT AND GREENSBURG TO COLDWATER AND MEDICINE LODGE. NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 3:56 AM CST | Red Flag Warning | DDC | Finney, Grant, Gray, Haskell, Meade, Morton and 2 more | 14 hr |
| Nov 8, 2:25 PM CST | Fire Weather Watch | DDC | Finney, Ford, Grant, Gray, Hamilton, Haskell and 10 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.